[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.87.119.171. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 18, 1981

Dural Sinus Thrombosis in Children With Acute Lymphoblastic Leukemia

Author Affiliations

From the Department of Pediatrics, Memorial Sloan-Kettering Cancer Center, New York.

JAMA. 1981;246(24):2837-2839. doi:10.1001/jama.1981.03320240045023
Abstract

Dural sinus thrombosis developed in two children with acute lymphoblastic leukemia during induction treatment with vincristine sulfate, prednisone, and asparaginase. Headache, nausea, emesis, and lethargy were the presenting signs. The diagnosis was confirmed by arteriography. The cause is presumed to be secondary to hypercoagulability due to asparaginase-induced antithrombin III deficiency. The patients received anticoagulation therapy and recovered completely. Only two of the six reported patients without heparinization survived.

(JAMA 1981;246:2837-2839)

×